Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Spots in the retina. Taking tamoxifen after cancer treatment. Is that the reason. Will Anabrez work?

my wife was diagonised with breasr cancer 2 stage and she underwent 6 chemo ,surgery for removal of breast and 25 radiation ,er was positive,aince 2 years she was taking tomoxofin and recently when she had a eye check up there were 3 spots on her retina and after her consulation with her oncolist he has changed tomoxofin toi it the right drug for her
Asked On : Thu, 14 Mar 2013
Answers:  2 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Tamoxifen at high doses given for 2 years or more causes retinal deposits, reduced visual acuity & cataracts in some patients. Anabrez (Anastrazole) is Aromatase inhibitor is used in the management of ER positive early stage and advanced breast cancer. It blocks aromatase enzyme & prevents the conversion of androgen to estrogen. More effective than Tamoxifen in early stage in preventing tumor recurrence & in late metastatic stage in preventing tumor progression. Results in lower incidence of side effects like vaginal bleeding, vaginal discharge, hotflushes & thromboembolic manifestations when compared with Tamoxifen. But it is associated with higher incidence of side effects like fractures & musculoskeletal disorders compared to Tamoxifen.
Answered: Thu, 14 Mar 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
TAMOXIFEN can cause damage to retina and can cause corneal opacities.
Although these changes may have no immediate effect on visual acuity, but may predispose the eyes to later problems including cataracts.
The is the reason your doctor has switched  to ANABREZ ( ANASTROZOLE ) .
This is given when either there  is problem with tamoxifene or if there is disease progression even in spite of taking tamoxifen .
You must take ANABREZ.
Answered: Thu, 14 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor